Alert archive / New York / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 122, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 29, 2009, 2:02 PM EDT for 4 counties in New York; Bennington County, Vermont; Berkshire County, Massachusetts. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2009, 2:02 PM EDT (18:02 UTC)
- Expired
- Jul 29, 2009, 3:00 PM EDT
- In force
- 58 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Berkshire County, MA, Albany County, NY, Columbia County, NY, Greene County, NY, Rensselaer County, NY, Bennington County, VT
The radar
The Albany radar (KENX), 39 km from the middle of the area, began a volume at 18:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 29, 12:49 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.0 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 362 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 826 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 1:36 PM EDT, 26 minutes earlier.
Area forecast discussion, Jul 29, 1:36 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
136 PM EDT WED JUL 29 2009
.SYNOPSIS...
AN UPPER LEVEL TROUGH WILL REMAIN ANCHORED ACROSS THE
GREAT LAKES MUCH OF THIS WEEK. A SOUTHWEST FLOW ON THE EASTERN SIDE
OF THIS TROUGH WILL KEEP WARM AND HUMID CONDITIONS ACROSS THE
REGION. SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS THIS
AFTERNOON THROUGH TONIGHT AS LOW PRESSURE AND A COLD FRONT MOVE
ACROSS OUR REGION FROM THE WEST...AND AGAIN FRIDAY AFTERNOON INTO
FRIDAY NIGHT AS ANOTHER WAVE OF LOW PRESSURE MOVES ACROSS THE REGION.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SEVERE THUNDERSTORM WATCH 634 HAS BEEN ISSUED. BIG STORMS
DEVELOPED IN EASTERN PA...AND ARE MOVING TOWARD PARTS OF THE
CATSKILLS AND MID HUDSON VALLEY. ATMOSPHERE IN NORTHERN PART OF
THE WATCH NOT AS UNSTABLE...BUT ATMOSPHERE STILL MODIFYING...AND
18Z SOUNDING WILL BE AVAILABLE THIS AFTERNOON. AREA OF RAIN HAS A
MORE STRATIFORM WITH EMBEDDED CONVECTIVE CELLS LOOK ON THE
NORTHERN EDGE...BUT AGAIN...SOME CONVECTION COULD FORM ON THE
LEADING EDGE...SO WILL WATCH IT CLOSELY. FLASH FLOOD THREAT ALSO
CONTINUES.
PREVIOUS AFD BELOW...
SYSTEM STILL HEADED IN OUR DIRECTION FROM THE SOUTHERN
APPALACHIANS AND OH VALLEY. QUITE A WALL OF RAIN TO THE
WEST...AND CLOUD COVER SPREADING ACROSS THE REGION NOW. AREAS OF
EASTERN NY THROUGH PARTS OF THE BERKSHIRES INTO SOUTHERN VT WILL
SEE THE MOST SUN. BASED ON SATELLITE AND RADAR...SOME UPWARD
ADJUSTMENTS TO TEMPERATURES IN AREAS THAT WILL SEE SUN...AND MINOR
DOWNWARD ADJUSTMENTS IN AREAS THAT WILL SEE MORE CLOUDS AND RAIN.
SOME ISOLATED SHOWERS AND STORMS HAVE ALREADY OCCURRED IN PARTS OF
THE CATSKILLS THIS MORNING...AND AREA 12Z SOUNDINGS SHOW
WIDESPREAD INSTABILITY AND INCREASING MOISTURE THROUGH THIS
AFTERNOON AND EVENING.
NOTICED CONVECTIVE TRIGGER TEMPERATURES MAY BE TOUGH TO ATTAIN
ACROSS THE REGION...BUT STILL...DECENT POSITIVE CAPES IN PLACE
OVER THE REGION WILL STILL SUPPORT CONVECTION...ESPECIALLY ALONG
THE LEADING EGE OF THE MAIN SHIELD OF RAIN. LOW/MID LEVEL JET
SEGMENT WILL STRENGTHEN AS IT TRACKS NORTH AND NORTHEAST THROUGH
PARTS OF OUR REGION AND INTO NEW ENGLAND. SPEED CONVERGENCE AND A
BOUNDARY LAYER THETA E BOUNDARY WILL PROVIDE SOME ENHANCED
FORCING...WITHIN A REGION OF 2-3 SD ABOVE NORMAL PWATS OVER THE
REGION...FOR LOCALIZED FLASH FLOOD THREAT THROUGH TONIGHT. SEVERE
WEATHER POTENTIAL SEEMS LIMITED DUE TO A LITTLE LESS INSTABILITY
THAN ORIGINALLY FORECASTED...AND HIGH WET BULB ZERO LEVELS.
BUT...SOME OF THE STRONGER MIDLEVEL WINDS COULD MIX DOWN IN A
HEAVIER DOWNPOUR. SO ISOLATED DAMAGING WINDS AND SMALL HAIL ARE
POSSIBLE...ESPECIALLY FROM EAST OF LAKE GEORGE THROUGH VT AND THE
NORTHERN BERKSHIRES...WHERE BEST INSTABILITY SHOULD EXIST. VIL OF
THE DAY IS IN THE RANGE OF 55-60.
NEWEST GUIDANCE SUGGESTS HEAVIEST RAIN COULD BE FOCUSED IN THE
ADIRONDACKS...WHICH IS TYPICAL IN SOUTH TO SOUTHWEST MIDLEVEL
FLOW. SOME PARTS OF THE ADIRONDACKS ARE NOT IN THE FLASH FLOOD
WATCH. HOWEVER...BEST CONVECTIVE POTENTIAL AND TRAINING OF
CONVECTION POTENTIAL LOOKS TO BE SOUTH AND EAST OF THE
ADIRONDACKS...SO KEEPING FLASH FLOOD WATCH AS IS. CANNOT RULE OUT
LOCALIZED FLASH FLOODING ANYWHERE IN THE AREA...INCLDUING HERKIMER
AND HAMILTON COUNTIES...BUT WILL BE VERY LOCALIZED...AND ANY MORE
WIDESPREAD HEAVY RAIN WOULD BE PROBABLY RESULT IN MORE OF THE
URBAN AND SMALL STREAM TYPE OF FLOODING.
STAY TUNED...AS RADAR AND SATELLITE TRENDS WILL BE WATCHED
CAREFULLY FOR CHANGES IN THE EXPECTED MODE OF CONVECTION.
PREVIOUS AFD BELOW...
HAVE ISSUED A FLASH FLOOD WATCH FROM NOON TODAY THROUGH 6 AM
THURSDAY FOR ENTIRE FA...EXCLUDING HERKIMER AND HAMILTON COUNTIES.
ECMWF AND GFS NEARLY IDENTICAL ON AXIS OF HEAVIEST RAINFALL AND
HAVE USED THIS AS THE BASIS FOR THE WATCH. THE AXIS OF HEAVIEST
RAINFALL AT THIS TIME APPEARS TO BE FROM THE EASTERN CATSKILLS
THROUGH THE GREATER CAPITAL DISTRICT AND TACONICS TO SOUTHERN
VERMONT AND THE BERKSHIRES. THERE IS ALSO THE POTENTIAL THAT A
FEW STORMS MAY PRODUCE STRONG GUSTY WINDS THIS AFT INTO THIS EVNG
AS LOW LEVEL JET OF 40-45 KTS IN CLOSE PROXIMITY ACRS NRN NJ TO S
CNTRL NEW ENG AND LAPSE RATES STEEPEN SHARPLY. HAIL NOT A CONCERN
AT THIS TIME AS WBZ HEIGHTS RISE TO 12-14 KFT ACRS BULK OF FA.
PWATS RISE ABOVE 2 INCHES ACROSS EASTERN HALF OF FA LATE THIS AFT
AND TONIGHT...AS RELATIVELY STRONG LOW LEVEL SOUTHWEST FLOW WITH
H8 JET JUST SOUTH OF FA AT 00Z THU LIFTS THRU FAR ERN PTN OF FA BY
06Z THURSDAY. WITH COLD FRONT SLIDING FROM NORTHWEST TO SOUTHEAST
AND THUNDERSTORMS MOVING FROM SOUTHWEST TO NORTHEAST EXPECT
SIGNIFICANT TRAINING ESPECIALLY GIVEN PWATS...EXTREMELY STRONG
THETA E RIDGE H10-H8 ACRS SRN HLF OF FA AND K INDEX VALUES IN THE
MID TO UPPER 30S AS WELL AS STRONG SPEED CONVERGENCE IN THE LOWER
TO MID LEVELS. HAVE SLIGHT CHC TO CHC THIS MRNG WITH LIKELY TO
CAT POPS FROM THIS AFT THROUGH MUCH OF TONIGHT ACRS ENTIRE FA WITH
CHC POPS LATE TNGHT WRN THIRD OF FA. HAVE HIGHS TDY SIMILAR THOSE
FROM PREVIOUS NIGHTS FORECAST AS RAPID ONSET OF CLOUDS AND PCPN
WILL CAP TEMPS IN MOST AREAS TO THE UPPER 70S TO LOWER 80S WITH
LOWS ON TONIGHT IN THE UPPER 50S TO UPPER 60S.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
AFTER SOME LINGERING SCATTERED SHOWERS OR THUNDERSTORMS THURSDAY
MORNING...FA TEMPORARILY DRIES OUT THURSDAY AFTERNOON AND
THURSDAY NIGHT AS A WEAK RIDGE OF HIGH PRESSURE BUILDS ACROSS FA
AND SUBSIDENCE TAKES HOLD. HIGHS ON THURSDAY WILL BE IN THE UPPER 70S
TO MID 80S WITH LOWS THU NGHT IN THE MID 50S TO MID 60S.
ON FRIDAY IT APPEARS THAT ANOTHER ROUND OF HEAVY RAIN MAY OCCUR AS
POPS INCREASE THROUGHOUT THE DAY ON FRIDAY AS A TROUGH APPROACHES.
THERE ARE SOME INDICATIONS THAT PCPN ON FRI HAS THE POTENTIAL TO
PRODUCE EVEN GREATER RAINFALL RATES IN SOME AREAS AS H10-H8 THETA
E RIDGE EVEN STRONGER THAN TODAY...K INDEX VALUES APPROACH 40 ACRS
SRN PTN OF FA...LIS DROP TO -2 TO -6 FRI AFT...SFC DEWPOINTS RCH
70 TO NEAR 80 AND PWATS WELL ABOVE 2 INCHES. THE PCPN TOTALS
THOUGH MAYBE LOWER AS WAVE OF LOW PRESSURE MOVES FASTER THAN THAT
IMPACTING THE AREA TODAY. PCPN SHOULD TAPER OFF QUICKLY THE SECOND
HALF OF FRI NGHT AS HIGH PRESSURE STARTS TO BUILD IN AT THE SFC.
EXPECT HIGHS ON FRI IN THE MID 60S TO LOWER 80S IN MOST PLACES AND
LOWS FRIDAY NIGHT GENERALLY IN THE UPPER 50S TO UPPER 60S.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
SAT-SUN...AT THIS POINT...LOOKS LIKE THE BETTER DAY SHOULD BE
SAT...AS YET ANOTHER SHORTWAVE AND ATTENDANT SFC FRONT PASSES
THROUGH ON SUNDAY. SO...WILL INTRODUCE CHC POPS FOR SUN AFTERNOON
INTO SUN NT. AS FOR TEMPS...LOOKS LIKE LOWER/MID 80S WITHIN THE
VALLEYS FOR SAT...WITH 75-80 ACROSS MOST HIGHER ELEVATIONS...WITH
OVERNIGHT MINS BOTH SAT NT AND SUN NT GENERALLY RANGING FROM THE 50S
ACROSS MUCH OF THE NORTH COUNTRY/DACKS AND WESTERN NEW ENG...TO THE
LOWER 50S ACROSS THE HUDSON RIVER VALLEY.
MON-WED...BEST CHC FOR SHOWERS DURING THIS TIME FRAME APPEARS TO BE
TUE AS ANOTHER FRONT POTENTIALLY CROSSES THE REGION. WILL MAINTAIN
SLIGHT CHC POPS FOR THIS PERIOD...WITH BEST CHC FOR TUE. EXPECT MAX
TEMPS TO GENERALLY REACH THE LOWER/MID 70S ACROSS HIGHER
ELEVATIONS...WITH UPPER 70S TO LOWER 80S IN MOST VALLEYS DURING THIS
TIME FRAME...WITH OVERNIGHT MINS MAINLY IN THE 50S TO LOWER 60S.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
SCATTERED SHOWERS AND THUNDERSTORMS ARE DEVELOPING...AND WILL
BECOME MORE WIDESPREAD THROUGH THE AFTERNOON AND EVENING. CURRENT
HAZY CONDITIONS WILL CONTINUE...AND MVFR VISIBILITIES AND
CEILINGS WILL BE FURTHER RESTRICTED BY THE SHOWERS AND
THUNDERSTORMS...AT SOME TIMES TO IFR. SHOWERS WILL BECOME MORE
SCATTEREDF AFTER 04-06Z...BUT CLOUDS AND FOG WILL
PERSIST...CONTINUING THE MVFR/IFR CONDITIONS THROUGH THE NIGHT AND
INTO TOMORROW MORNING.
SOUTH WINDS WILL CONTINUE AT AROUND 10 KT...GUSTING NEAR 20 KT AT
TIMES AT ALB. WINDS COULD GUST UP TO 35 KT IN THUNDERSTORMS AT ALB
AND POU. ONCE SHOWERS BECOME MORE SCATTERED TONIGHT...SOUTH WINDS
WILL DIMINISH TO 5 KT OR LESS...AND SHIFT TO WEST AND NORTHWEST BY
12Z.
OUTLOOK...
THU...MVFR/IFR EARLY BCMG VFR...SLGT CHC SHRA/TSRA.
FRI...VFR/MVFR...CIG/VIS...CHC SHRA/TSRA.
SAT...VFR...NO SIG WX.
SUN...VFR/MVFR...CIG/VIS...CHC SHRA/TSRA.
MON...VFR...NO SIG WX.
&&
.FIRE WEATHER...
WET FLAG CONDITIONS EXPECTED THIS AFTERNOON THROUGH TONIGHT.
AN UPPER LEVEL TROUGH WILL REMAIN ANCHORED ACROSS THE
GREAT LAKES MUCH OF THIS WEEK. A SOUTHWEST FLOW ON THE EASTERN SIDE
OF THIS TROUGH WILL KEEP WARM AND HUMID CONDITIONS ACROSS THE
REGION. SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS THIS
AFTERNOON THROUGH TONIGHT AS LOW PRESSURE AND A COLD FRONT MOVE
ACROSS OUR REGION FROM THE WEST...AND AGAIN FRIDAY AFTERNOON INTO
FRIDAY NIGHT AS ANOTHER WAVE OF LOW PRESSURE MOVES ACROSS THE REGION.
RELATIVE HUMIDITY VALUES WILL ONLY DROP TO 55 TO 75 PERCENT
TODAY...RECOVER TO NEAR 100 PERCENT TONIGHT AND DROP TO 55 TO 75
PERCENT ON THURSDAY.
WINDS WILL BE SOUTH TO SOUTHWEST AT 5 TO 10 MPH TODAY...SOUTH
AROUND 5 MPH TONIGHT...AND SOUTHWEST TO WEST AT 5 TO 10 MPH ON
THURSDAY.
&&
.HYDROLOGY...
THERE ARE TWO PERIODS OF CONCERN...THE FIRST BEING THIS AFTERNOON
INTO TONIGHT AND THE SECOND BEING FRIDAY INTO FRIDAY EVENING. THE
NEAR TERM AND SHORT TERM DISCUSSIONS ABOVE HIGHLIGHT THE
METEOROLOGICAL SUPPORT FOR THIS. FOR THIS AFTERNOON INTO TONIGHT
EXPECT SHOWERS AND THUNDERSTORMS...SOME WHICH WILL TRAIN TO
PRODUCE WIDESPREAD QPF AMOUNTS OF 1 TO 3 INCHES OF RAIN...WITH
ISOLATED AMOUNTS OF 3 TO 6 INCHES POSSIBLE ESPECIALLY FROM THE
CATSKILLS AND GREATER CAPITAL DISTRICT EAST TO SOUTHERN
VERMONT...THE BERKSHIRES AND LITCHFIELD HILLS. AREAS THAT RECEIVED
HEAVY RAINFALL EARLIER THIS WEEK INCLUDING PARTS OF THE BERKSHIRES
AND TACONICS WILL BE EVEN MORE PRONE TO FLASH FLOODING.
THE SECOND ROUND OF CONVECTION ON FRIDAY MAY PRODUCE SIMILAR
AMOUNTS OVER THE VIRTUALLY THE SAME AREA...BUT IT DOES APPEAR THAT
THIS NEXT WAVE OF LOW PRESSURE WILL MOVE A LITTLE FASTER. THIS
SITUATION WILL ALSO NEED TO BE MONITORED VERY CLOSELY AND WILL BE
HIGHLIGHTED IN HWO.
IN ADDITION TO THE FLASH FLOOD THREAT...THERE IS ALSO CONCERN
FOR SOME OF THE MAINSTEM RIVERS ESPECIALLY WHERE TRAINING OCCURS
OVER A RIVER BASIN. THE HIGHEST FORECAST RIVER LEVELS ARE EXPECTED
TO BE IN WESTERN NEW ENGLAND WHERE SEVERAL RIVERS ARE FORECAST TO
BE NEAR BANK FULL BY THURSDAY MORNING.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR CTZ001-013.
NY...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NYZ039>043-047>054-
058>061-063>066-082>084.
MA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MAZ001-025.
VT...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR VTZ013>015.
&&
AVIATION...NASHazardous weather outlook, Jul 29, 1:10 PM EDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 110 PM EDT WED JUL 29 2009 CTZ001-013-MAZ025-NYZ058>061-063>066-301100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-SOUTHERN BERKSHIRE- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- 110 PM EDT WED JUL 29 2009 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...SEVERE THUNDERSTORM WATCH 634 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...THE SOUTHERN BERKSHIRES IN WESTERN MASSACHUSETTS AND THE CENTRAL AND SOUTHEAST CATSKILLS...TACONICS AND MID HUDSON VALLEY OF EAST CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. THERE IS A SLIGHT CHANCE THAT THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING MAY BE SEVERE. THE GREATEST THREAT FROM THE THUNDERSTORMS WOULD BE DAMAGING WINDS. THE THUNDERSTORMS ARE EXPECTED TO MOVE FROM SOUTHWEST TO NORTHEAST AT 25 TO 35 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE OF THUNDERSTORMS THURSDAY MORNING. THERE IS A CHANCE OF THUNDERSTORMS FRIDAY INTO FRIDAY NIGHT WHICH ARE NOT EXPECTED TO BE SEVERE BUT MAY PRODUCE STRONG GUSTY WINDS AND HEAVY RAIN. THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AND SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS IN EFFECT FOR THE FOLLOWING COUNTIES... IN CONNECTICUT... LITCHFIELD. IN MASSACHUSETTS... BERKSHIRE. IN NEW YORK... COLUMBIA...DUTCHESS...GREENE AND ULSTER. IN ADDITION...SKYWARN SPOTTERS ARE REQUESTED TO SEND RAINFALL REPORTS OF 2 INCHES OR MORE...AS WELL AS ANY REPORTS OF FLOODING OR BANKFULL OR NEAR BANKFULL BODIES OF WATER...TO THE NATIONAL WEATHER SERVICE BY TELEPHONE OR THE SEVERE WEATHER REPORT FORM ON THE INTERNET. NYZ042-083-301100- NORTHERN WARREN-SOUTHEAST WARREN- 110 PM EDT WED JUL 29 2009 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WARREN COUNTY IN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THUNDERSTORMS THIS AFTERNOON AND TONIGHT ARE NOT EXPECTED TO BE SEVERE...BUT MAY PRODUCE GUSTY WINDS AND BRIEF PERIODS OF HEAVY RAIN. THE THUNDERSTORMS ARE EXPECTED TO MOVE FROM SOUTHWEST TO NORTHEAST AT 20 TO 30 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE OF THUNDERSTORMS THURSDAY MORNING. THERE IS A CHANCE OF THUNDERSTORMS FRIDAY INTO FRIDAY NIGHT WHICH ARE NOT EXPECTED TO BE SEVERE BUT MAY PRODUCE STRONG GUSTY WINDS AND HEAVY RAIN. THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AND SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ032-033-038-301100- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- 110 PM EDT WED JUL 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN ADIRONDACKS AND WESTERN MOHAWK VALLEY OF EAST CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS THIS AFTERNOON AND TONIGHT ARE NOT EXPECTED TO BE SEVERE...BUT MAY PRODUCE GUSTY WINDS AND BRIEF PERIODS OF HEAVY RAIN. THE THUNDERSTORMS ARE EXPECTED TO MOVE FROM SOUTHWEST TO NORTHEAST AT 20 TO 30 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE OF THUNDERSTORMS THURSDAY MORNING. THERE IS A CHANCE OF THUNDERSTORMS FRIDAY INTO FRIDAY NIGHT WHICH ARE NOT EXPECTED TO BE SEVERE BUT MAY PRODUCE STRONG GUSTY WINDS AND HEAVY RAIN. THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AND SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ001-NYZ039>041-043-047>054-082-084-VTZ013>015-301100- NORTHERN BERKSHIRE-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-NORTHERN FULTON- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 110 PM EDT WED JUL 29 2009 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...SEVERE THUNDERSTORM WATCH 634 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE BERKSHIRES OF WESTERN MASSACHUSETTS...THE EASTERN MOHAWK VALLEY...LAKE GEORGE SARATOGA REGION...GREATER CAPITAL DISTRICT AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. THERE IS A SLIGHT CHANCE THAT THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING MAY BE SEVERE. THE GREATEST THREAT FROM THE THUNDERSTORMS WOULD BE DAMAGING WINDS AND LARGE HAIL. THE THUNDERSTORMS ARE EXPECTED TO MOVE FROM SOUTHWEST TO NORTHEAST AT 25 TO 35 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE OF THUNDERSTORMS THURSDAY MORNING. THERE IS A CHANCE OF THUNDERSTORMS FRIDAY INTO FRIDAY NIGHT WHICH ARE NOT EXPECTED TO BE SEVERE BUT MAY PRODUCE STRONG GUSTY WINDS AND HEAVY RAIN. THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AND SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS IN EFFECT FOR THE FOLLOWING COUNTIES... IN MASSACHUSETTS... BERKSHIRE... IN NEW YORK... ALBANY...FULTON...MONTGOMERY...RENSSELAER...SARATOGA... SCHENECTADY...SCHOHARIE...WASHINGTON... IN VERMONT... BENNINGTON AND WINDHAM. IN ADDITION...SKYWARN SPOTTERS ARE REQUESTED TO SEND RAINFALL REPORTS OF 2 INCHES OR MORE...AS WELL AS ANY REPORTS OF FLOODING OR BANKFULL OR NEAR BANKFULL BODIES OF WATER...TO THE NATIONAL WEATHER SERVICE BY TELEPHONE OR THE SEVERE WEATHER REPORT FORM ON THE INTERNET.
In the hours before
Special weather statement, Jul 29, 1:14 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 114 PM EDT WED JUL 29 2009 NYZ052-053-058>061-064-291745- EASTERN COLUMBIA NY-WESTERN COLUMBIA NY-EASTERN GREENE NY- WESTERN GREENE NY-EASTERN ULSTER NY-WESTERN RENSSELAER NY- EASTERN ALBANY NY- 114 PM EDT WED JUL 29 2009 ...A STRONG THUNDERSTORM IN SOUTHEASTERN ALBANY COUNTY IN EAST CENTRAL NEW YORK... NORTHWESTERN COLUMBIA COUNTY IN EAST CENTRAL NEW YORK... THIS INCLUDES THE CITY OF HUDSON... EASTERN GREENE COUNTY IN EAST CENTRAL NEW YORK... THIS INCLUDES THE CITY OF CATSKILL... EXTREME SOUTHWESTERN RENSSELAER COUNTY IN EAST CENTRAL NEW YORK... EXTREME NORTHEASTERN ULSTER COUNTY IN EAST CENTRAL NEW YORK... AT 113 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF CATSKILL...AND MOVING NORTHEAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR... ATHENS BY 130 PM EDT 6 MILES NORTHWEST OF HUDSON BY 135 PM EDT COXSACKIE...6 MILES SOUTHWEST OF KINDERHOOK...7 MILES SOUTH OF NEW BALTIMORE AND 9 MILES SOUTH OF RAVENA BY 145 PM EDT SNYDER
Special weather statement, Jul 29, 1:25 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 125 PM EDT WED JUL 29 2009 MAZ001-NYZ054-084-VTZ013-291800- EASTERN RENSSELAER NY-BENNINGTON VT-SOUTHERN WASHINGTON NY- NORTHERN BERKSHIRE MA- 125 PM EDT WED JUL 29 2009 ...A STRONG THUNDERSTORM IN NORTHEASTERN RENSSELAER COUNTY IN EAST CENTRAL NEW YORK... EXTREME SOUTHEASTERN WASHINGTON COUNTY IN EAST CENTRAL NEW YORK... SOUTHWESTERN BENNINGTON COUNTY IN SOUTHERN VERMONT... THIS INCLUDES THE CITY OF BENNINGTON... NORTH CENTRAL BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS... AT 125 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR BERLIN...OR ABOUT 11 MILES WEST OF NORTH ADAMS...AND MOVING NORTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR... WESTON FIELD AND WILLIAMSTOWN BY 135 PM EDT POWNAL BY 145 PM EDT BENNINGTON BY 200 PM EDT SNYDER
Special weather statement, Jul 29, 1:27 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 127 PM EDT WED JUL 29 2009 NYZ039-040-047-049-050-082-291800- SCHOHARIE NY-EASTERN SCHENECTADY NY-SOUTHERN SARATOGA NY- MONTGOMERY NY-SOUTHERN FULTON NY-NORTHERN FULTON NY- 127 PM EDT WED JUL 29 2009 ...A STRONG THUNDERSTORM IN WEST CENTRAL SARATOGA COUNTY IN EAST CENTRAL NEW YORK... EXTREME NORTH CENTRAL SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK... NORTH CENTRAL SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK... SOUTHEASTERN FULTON COUNTY IN EASTERN NEW YORK... THIS INCLUDES THE CITIES OF...JOHNSTOWN...GLOVERSVILLE... EASTERN MONTGOMERY COUNTY IN EASTERN NEW YORK... THIS INCLUDES THE CITIES OF...FONDA...AMSTERDAM... AT 126 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR FONDA...OR ABOUT OVER FONDA...AND MOVING NORTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR... FONDA BY 135 PM EDT TRIBES HILL AND 6 MILES SOUTHEAST OF JOHNSTOWN BY 145 PM EDT FORT JOHNSON BY 150 PM EDT AMSTERDAM AND 7 MILES SOUTHEAST OF GLOVERSVILLE BY 155 PM EDT BROADALBIN...HAGAMAN AND 7 MILES SOUTH OF MAYFIELD BY 200 PM EDT SNYDER
Special weather statement, Jul 29, 1:43 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 143 PM EDT WED JUL 29 2009 MAZ001-NYZ052>054-059>061-291815- EASTERN COLUMBIA NY-WESTERN COLUMBIA NY-EASTERN GREENE NY- WESTERN RENSSELAER NY-EASTERN RENSSELAER NY-EASTERN ALBANY NY- NORTHERN BERKSHIRE MA- 143 PM EDT WED JUL 29 2009 ...A STRONG THUNDERSTORM IN SOUTHEASTERN ALBANY COUNTY IN EAST CENTRAL NEW YORK... NORTHERN COLUMBIA COUNTY IN EAST CENTRAL NEW YORK... THIS INCLUDES THE CITY OF CHATHAM... NORTHEASTERN GREENE COUNTY IN EAST CENTRAL NEW YORK... SOUTHWESTERN RENSSELAER COUNTY IN EAST CENTRAL NEW YORK... THIS INCLUDES THE CITY OF NASSAU... WEST CENTRAL BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS... AT 143 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...FREQUENT LIGHTNING. THIS STORM WAS LOCATED NEAR KINDERHOOK...OR ABOUT 8 MILES WEST OF CHATHAM...AND MOVING NORTHEAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR... VALATIE AND KINDERHOOK BY 150 PM EDT 6 MILES NORTHWEST OF CHATHAM BY 155 PM EDT NASSAU BY 210 PM EDT STEPHENTOWN AND 7 MILES WEST OF NEW LEBANON BY 215 PM EDT SNYDER
Special weather statement, Jul 29, 1:56 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 156 PM EDT WED JUL 29 2009 NYZ033-041-042-082-083-291830- HAMILTON NY-NORTHERN SARATOGA NY-NORTHERN WARREN NY- SOUTHEAST WARREN NY-NORTHERN FULTON NY- 156 PM EDT WED JUL 29 2009 ...A STRONG THUNDERSTORM IN NORTHWESTERN SARATOGA COUNTY IN EAST CENTRAL NEW YORK... CENTRAL WARREN COUNTY IN EAST CENTRAL NEW YORK... NORTHEASTERN FULTON COUNTY IN EASTERN NEW YORK... SOUTHEASTERN HAMILTON COUNTY IN EASTERN NEW YORK... AT 155 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR EDINBURG...OR ABOUT 16 MILES NORTHEAST OF GLOVERSVILLE...AND MOVING NORTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR... DAY CENTER BY 220 PM EDT SNYDER
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 3:45 AM EDT | Flash Flood Watch | ALY | Albany, Columbia, Dutchess, Fulton, Greene, Montgomery and 7 more | 26 hr |
| Jul 29, 2:19 PM EDT | Areal Flood Advisory | ALY | Columbia, Greene, Rensselaer | 3 hr |
| Jul 29, 2:43 PM EDT | Flash Flood Warning | ALY | Columbia, Greene | 6 hr |
| Jul 29, 3:02 PM EDT | Areal Flood Advisory | ALY | Fulton, Hamilton, Saratoga, Warren | 3 hr |
| Jul 29, 3:11 PM EDT | Severe Thunderstorm Warning | ALY | Ulster | 64 min |
| Jul 29, 3:26 PM EDT | Areal Flood Advisory | ALY | Ulster | 3 hr |
| Jul 29, 3:37 PM EDT | Areal Flood Advisory | ALY | Fulton, Saratoga, Warren, Washington | 3 hr |
| Jul 29, 3:54 PM EDT | Flash Flood Warning | ALY | Fulton, Saratoga, Warren | 3 hr |
| Jul 29, 4:04 PM EDT | Flash Flood Warning | ALY | Rensselaer | 6 hr |
| Jul 29, 4:13 PM EDT | Flash Flood Warning | ALY | Washington | 4 hr |
| Jul 29, 4:22 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess, Greene, Ulster | 53 min |
| Jul 29, 4:58 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Greene, Rensselaer | 62 min |
| Jul 29, 5:51 PM EDT | Areal Flood Advisory | ALY | Montgomery | 3 hr |
| Jul 29, 6:09 PM EDT | Flash Flood Warning | ALY | Montgomery, Saratoga, Schenectady | 3 hr |
| Jul 29, 3:55 PM EDT | Areal Flood Advisory | ALY | Berkshire | 4 hr |
| Jul 29, 5:55 PM EDT | Flash Flood Warning | ALY | Berkshire | 4 hr |
Nearby
Severe Thunderstorm Warnings in New York, 2009Severe Thunderstorm Warnings in Vermont, 2009Severe Thunderstorm Warnings in Massachusetts, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.